Jump to content
  • Sign Up

Rate this topic

Recommended Posts

Hi

 

I am 10 months gluten free, and starting about 2 months ago my stools became looser and looser. It is now bordering on diarrhea, although it is still kind of hard to get out, i.e. still a little constipated but not at all like it was 6 months ago.

 

Is this normal?

Share this post


Link to post
Share on other sites

I think my problem with D is due to thyroid medication and some increased vitamins like magnesium. I used to be hypothyroid (causes C) and am on the lower end of normal for Mg, I now take thyroid hormones and many larger doses of vits (as ordered by a doctor). I also greatly increased the amount of nuts I eat and they can have a laxative effect.  So, that's partially why I wondered if you had other possible causes in your life.

 

Hope it gets better for you.

Share this post


Link to post
Share on other sites

Hi

 

I am 10 months gluten free, and starting about 2 months ago my stools became looser and looser. It is now bordering on diarrhea, although it is still kind of hard to get out, i.e. still a little constipated but not at all like it was 6 months ago.

 

Is this normal?

Some medications might have this type of side effect.  Are you taking any prescription or over-the-counter medications?  Also, probiotics may be helpful with alleviating this--though figuring out the primary cause if possible is very important.  Are you taking any probiotics?

Share this post


Link to post
Share on other sites

Yes I do take probiotics. I just find it strange that it went from C to D. Hopefully it´ll normalize with time.

Taking probiotics is good.  However, if you are still on antibiotics, the good from the probiotics could be totally negated.  The problem is that antibiotics may be killing healthful bacteria in your intestines and allowing inflammatory bacteria to proliferate.  If you are still taking antibiotics and you are still having diarrhea, there is an extremely high likelihood that the antibiotics are the root cause of your problem.  Medication side effects (including diarrhea) as a result of antibiotics (especially long term antibiotics) are not uncommon.  And I would guess that in celiacs whose intestines have not yet had a chance to completely heal, the chance of this would be even greater.   You really should seriously consider talking with your doctor about alternative treatments for your acne with him/her if the diarrhea is still ongoing.  I only say all of this because you still seem to be puzzled as to why this diarrhea is occurring... 

Share this post


Link to post
Share on other sites

Taking probiotics is good.  However, if you are still on antibiotics, the good from the probiotics could be totally negated.  The problem is that antibiotics may be killing healthful bacteria in your intestines and allowing inflammatory bacteria to proliferate.  If you are still taking antibiotics and you are still having diarrhea, there is an extremely high likelihood that the antibiotics are the root cause of your problem.  Medication side effects (including diarrhea) as a result of antibiotics (especially long term antibiotics) are not uncommon.  And I would guess that in celiacs whose intestines have not yet had a chance to completely heal, the chance of this would be even greater.   You really should seriously consider talking with your doctor about alternative treatments for your acne with him/her if the diarrhea is still ongoing.  I only say all of this because you still seem to be puzzled as to why this diarrhea is occurring... 

 

I am not on any antibiotics (should I be?).  Yes youre right I have some minor acne, but I did I write about it here?

 

Seems that my gut is swinging back and forth between diarrhea and constipation. Right now it´s further on the constipation side of things...

Share this post


Link to post
Share on other sites

Funkflex,

 

No, you should not be on antibiotics, unless of course they are prescribed by your doctor.  A lot of dairy may cause some constipation.  Since you are swinging back and forth it is probably the food your eating.   Moderate dairy, chocolate, breads and pastas.  Eat more greens, fruits and nuts.  Hopefully you will start to normalize. 

 

Good Luck,

 

Colleen

Share this post


Link to post
Share on other sites

I am not on any antibiotics (should I be?).  Yes youre right I have some minor acne, but I did I write about it here?

 

Seems that my gut is swinging back and forth between diarrhea and constipation. Right now it´s further on the constipation side of things...

 

Unless you have a specific infection that requires antibiotics to maintain or restore your health, you should probably not be on them.  And acne, in my opinion, is usually not one of them.  And yes, you did write about your acne and being on antibiotics for it someplace on this website, although I don't see any mention of it in the thread of postings above, nor do I remember exactly where I saw you post this.

 

Good, you are making progress, although it sounds like you probably still have a bit of a way to go in improving your diet.  But before looking at your diet in more depth, i need to ask the following:  Do you exercise daily?  Exercise is probably one of the most powerful things you can do to reverse constipation and keep your bowels moving regularly.  Thirty minutes continuous walking is ideal if you are physically up to that much; and if you aren't physically up to that much, as many minutes as you can comfortably do without overexerting or pushing yourself is a good way to start. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...